Alert archive / Arkansas / Flash Flood Warnings in 2001
Flash Flood Warning 18, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at May 7, 2001, 7:21 PM CDT for Montgomery County, Arkansas. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 7, 2001, 7:21 PM CDT (00:21 UTC)
- Expired
- May 7, 2001, 9:15 PM CDT
- In force
- 114 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Montgomery County, AR
The radar
The Western Arkansas radar (KSRX), 110 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.4 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1981 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 080024 FFWLIT ARC097-080215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 721 PM CDT MON MAY 7 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN MONTGOMERY COUNTY IN WESTERN ARKANSAS * UNTIL 915 PM CDT * AT 720 PM...DOPPLER RADAR INDICATED THAT MORE THAN 3 INCHES OF RAIN FELL IN ONE HOUR ALONG U.S. HIGHWAY 270 EAST OF MT. IDA AND IN THE HURRICANE GROVE AREA. A STORM SPOTTER REPORTED VERY HEAVY RAIN NEAR THE MT. IDA AIRPORT...WITH SOME FLOODING OF ROADS. && MOVE TO HIGHER GROUND IF FLOOD WATERS THREATEN. DONT CAMP NEAR STREAMS OR OTHER LOW AREAS SUBJECT TO FLOODING. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3476 9338 3438 9343 3437 9367 3473 9362 $$ 22
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 7, 3:25 PM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, May 7, 3:25 PM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 325 PM CDT MON MAY 7 2001 COLD FRONT PUSHING INTO CENTRAL ARKANSAS THIS AFTERNOON. SCATTERED SHOWERS/THUNDERSHOWERS AHEAD OF FRONT WILL CONTINUE DURING THE OVERNIGHT HOURS CENTRAL/SOUTH...WITH DRIER/COOLER AIR SPREADING INTO AREAS FARTHER NORTH. ON TUESDAY...FRONT WILL MOVE SOUTH OF ARKANSAS WITH PRECIPITATION ENDING. HIGH PRESSURE WILL BUILD INTO THE STATE BEHIND THE FRONT...WITH DRY WEATHER IN THE FORECAST THROUGH AT LEAST THURSDAY. ON FRIDAY/EARLY SATURDAY...YET ANOTHER COLD FRONT WILL ARRIVE FROM THE NORTHWEST WITH ANOTHER ROUND OF SHOWERS/THUNDERSHOWERS. TEMPERATURES THIS WEEK WILL RUN A BIT ABOVE NORMAL...WHICH IS NOTHING NEW. LOOKING FOR 70S/80S DURING THE DAYTIME AND MOSTLY 50S/60S AT NIGHT. (46) .LIT...NONE
In the hours before
Local storm report, May 7, 5:24 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
524 PM CDT MON MAY 07 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0516 PM HOT SPGS AR 1.75 INCH HAIL
05/07/01 GARLAND REPORTED BY STATE
POLICE AT STATE POLICE
TROOP HEADQUARTERS.
0518 PM HOT SPGS AR .88 INCH HAIL
05/07/01 GARLAND REPORTED BY STORM
SPOTTER 1 MILE WEST OF
OAKLAWN PARK. EVENT
DURATION 5 MINUTES.Local storm report, May 7, 5:31 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
531 PM CDT MON MAY 07 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM NEW HOPE AR 1.75 INCH HAIL
05/07/01 PIKE REPORTED BY SHERIFFS
OFFICE.Local storm report, May 7, 5:58 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
558 PM CDT MON MAY 07 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM HOT SPGS AR 1 INCH HAIL
05/07/01 GARLAND REPORTED BY STORM
SPOTTER IN SOUTHERN
PART OF HOT SPRINGS
NEAR HIGHWAY 7. MOST OF
THE HAIL WAS DIME
SIZE...BUT SOME REACHED
THE SIZE OF Q<UARTERS.Local storm report, May 7, 6:41 PM CDT, 40 minutes before
ARC019-080030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 641 PM CDT MON MAY 7 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CLARK COUNTY IN SOUTHWEST ARKANSAS * UNTIL 730 PM CDT * AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER OKOLONA...MOVING SOUTHEAST AT 20 MPH. && * THE SEVERE THUNDERSTORM WILL BE NEAR... GURDON AROUND 710 PM CDT THE MAIN THREAT WITH THIS STORM IS DIME SIZE HAIL OR LARGER. THE HAIL MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY WINDS CAN ALSO BE EXPECTED WITH THIS STORM. FOR YOUR PROTECTION...GO INDOORS UNTIL THE STORM HAS PASSED. THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND GUSTY WINDS. SOME DAMAGE MAY OCCUR SUCH AS DOWNED TREES OR TREE LIMBS AND POWER LINES. THE STORM MAY ALSO PRODUCE HAIL IN SOME AREAS. FOR YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3408 9336 3396 9340 3381 9296 3397 9295 22
Local storm report, May 7, 7:12 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
712 PM CDT MON MAY 07 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0635 PM DELIGHT AR WIND DAMAGE
05/07/01 PIKE TREES AND POWER LINES
DOWN IN THE
DELIGHT...BILLSTOWN AND
PISGAH AREAS. PERSON
TRAPPED IN A HOUSE AT
DELIGHT. REPORTED BY
SHERIFFS OFFICE. EVENT
DURATION 16 MINUTES.
0635 PM DELIGHT AR .75 INCH HAIL
05/07/01 PIKE MUCH DIME SIZE HAIL
REPORTED BY SHERIFFS
OFFICE. EVENT DURATION
16 MINUTES.
0635 PM DELIGHT AR FLOOD
05/07/01 PIKE FLOODING OF ROADS
AROUND DELIGHT AND
BILLSTOWN REPORTED BY
SHERIFFS OFFICE.
0635 PM BRYANT AR 1 INCH HAIL
05/07/01 SALINE REPORTED BY STORM
SPOTTER.
0635 PM BRYANT AR WIND DAMAGE
05/07/01 SALINE POWER LINES DOWN.
REPORTED BY EMERGENCY
MANAGEMENT.
0655 PM 1 S OKOLONA AR .75 INCH HAIL
05/07/01 CLARK REPORTED BY SHERIFFS
N OFFICE.The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:00 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 30 min |
| May 7, 7:23 PM CDT | Severe Thunderstorm Warning | LZK | Garland | 37 min |
| May 7, 7:31 PM CDT | Severe Thunderstorm Warning | LZK | Dallas | 59 min |
| May 7, 8:29 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Hot Spring | 46 min |
Nearby
Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.